News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Miscellaneous Cardiology Topics

Question: Chest pain, coughing, pins and needles


 icklegem - Sun Feb 25, 2007 5:58 am

Hi, I am a 25 yr old female and 6 months ago I fainted and fell and fractured my shoulder. Since then I have been experiencing a few symptoms including stabbing and shooting pains in the middle of my chest, pains in my right arm and leg, pins and needles in my right hand and feet, increased pain when coughing, sneezing and laughing. I have also experienced breathlessness, weakness in my right arm and occasional blurred vision. I am not very fit but eat healthyish, I am a vegetarian and don't eat wheat as it gives me stomach pains and diarrhea. I also have Bi Polar (I was diagnosed 4 years ago and am stable on my meds). I take Depakote and Citalopram, because of the Bi Polar I feel that my family and even my doctor (even though she's really nice) think I over react slightly and always tell me its just stress.

About 3 months ago I had a chest x-ray and either and ekg or ecg I'm not sure which (they wired me up to a machine?) which the hospital told me was inconclusive. They also did blood tests and told me I was slightly anemic. My doctor has also given me an inhaler.

I don't think there are any heart problems on my dads side of the family but my moms dad died when he was 40 from his second stroke and my moms mom has had about 4 strokes and 2 heart attacks. I think my mom had a stroke and she also has high blood pressure. My brother is diabetic and has high blood pressure. I've also been tested for any thyroid problems because my cousins have under-active thyroids.

I want to go back to the doctor but feel I'm making a fuss.

Thank you for your help
 John Kenyon, CNA - Tue Feb 27, 2007 11:23 pm

User avatar Helo Icklegem - You have two or three potential issues going on: you fainted, which in itself warrants a thorough workup to rule out certain system problems (although many people faint once or more than once in their lifetimes without an apparent trigger and are still fine), and you also injured yourself as a result of the faint. Both or either could be responsible for your current symptoms, and there is also a potential for medication to be playing a role in some of the things you've been feeling. Plus you have the celiac problem which not only means you must avoid wheat in your diet but also is suspected in some forms of psychological illness. All these things should be weighed by a doctor who can "quarterback" any consults with cardiology or neurology specialists. There's just too much to sort out at a distance, but I most definitely would feel justified in requesting a thorough evaluation of the symptoms with full consideration of all the factors you've mentioned here.

Hope this is helpful.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here